Jan-Feb '04 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | PsorChat | PsorChat Review | 2001 Ed Dewke

Amevive — First Five Weeks
from Dina S.

Ed:  I thought I would just jump in and introduce myself!  My name is Dina and I am going to start on Amevive tomorrow morning (11/12/03).

I can't wait!  I have severe plaque psoriasis on about 70 percent of my body.  I have been this way for 20 years.  I am the poster girl for psoriasis treatments! 

I have taken all kinds of ointments, creams, PUVA, UVB, methotrexate, and cyclosporine.  The cyclosporine worked great, but my insurance stopped covering it and I can’t afford to take it anymore. The methotrexate was working fairly well for a while, but I got to 30 mg and it stopped working.  My doc didn't want to go any higher than 30 mg.

So, wish me luck with the Amevive.  I’ll keep you posted on my progress.

Thanks! –Dina S.

*****

Ed:  Hello again.  I’ve just had my first Amevive shot. Besides a sore arm, everything went great!  I will e-mail more with results and happenings as they occur! –Dina S.

*****

Ed:  Me again.  Just a thought to share.  The Amevive people were not very helpful to me at all.  I never got the call I was supposed to get in the beginning. They messed up my insurance info and then gave no indication of helping me rework out the figures.  My doctor's office had to call them back to get some more info, and then they were supposed to call back, but never did.

As for my insurance, they have been great.  I have two insurances so the total cost will be covered because it is considered an in office treatment. This was also how the methotrexate was being covered.  –Dina S.

*****

Hello Ed.  Just had shot number five.  I wish I had news as good as other people who have written to you.  I am not only NOT having relief, I am in a serious flare.  I have psoriasis in places where I never had it before.  My skin is completely on fire and the scaling is out of control.  I am even having trouble sleeping because the pain is so bad. 

I have been monitoring my T-cell counts along with my derm.  It was steadily going down slowly but surely, and then out of nowhere, they spiked right back up.  My levels are right back up to pre-Amevive level.  My derm does not seem too concerned.  I wish I wasn't as concerned — ha ha ha.

I am going to try to wait it out as long as I can.  I figured I would give it another three weeks and see what happens.  It is hard to wait it out right now but I will try and keep you posted.

Thanks, -Dina S.

*****

Ed’s Response:  I hope you can hang in their, Dina.  Keep browsing through the correspondence here and you’ll find people have responded in every way conceivable to the first few weeks of Amevive.  Has your doc mentioned anything about the possibility that you’re in a rebound from the other meds you were taking before you started Amevive?  Your flare just sounds so much like a flaker’s drug rebound.  I know such rebounds can be downright hysterical (not in the Ha Ha sense) after successful courses of either MTX or cyclosporine. 

Also derive some strength from the knowledge that many people don’t realize much improvement until near OR AFTER the end of their first course of Amevive.  The good news is it’s only 12 weeks.  If you’re still flaring 14 weeks after you started (2 weeks after the last shot), Amevive probably isn’t for you.   The bad news is it’s 12 weeks.  I know that 12 weeks during an hysterical rebound flare can make the concept of “misery” all too acute.

Write back and keep us informed.  -Ed

This Month's Mail | Archives

www.flakehq.com